Results 1 to 8 of 8

Thread: This redness is just bizarre.....

  1. #1
    Member
    Join Date
    Feb 2018
    Posts
    85
    Country: UK

    Default This redness is just bizarre.....

    I mean I just looked in the mirror all my body is a normal colour and from the neck upwards my entire head face and neck are the same shade of red totally different colour to the rest of my body

    Just what causes this?

    Marcus

  2. #2
    Senior Member Brady Barrows's Avatar
    Join Date
    Jun 2005
    Location
    Honolulu, HI, USA
    Posts
    4,782

    Default

    You need a diagnosis since what causes redness can be a number of things. You are implying that you don't have a diagnosis, correct? Suggest you obtain a diagnosis from a dermatologist who will rule out a number of possibilities. This post is also a good start to read on this subject.

    If you are interested in learning about what causes rosacea, this article is a good start.
    Last edited by Brady Barrows; 18th March 2018 at 06:08 PM.
    Brady Barrows
    Join the RRDi

  3. #3
    Member
    Join Date
    Feb 2018
    Posts
    85
    Country: UK

    Default

    Quote Originally Posted by Brady Barrows View Post
    You need a diagnosis since what causes redness can be a number of things. You are implying that you don't have a diagnosis, correct? Suggest you obtain a diagnosis from a dermatologist who will rule out a number of possibilities. If you are interested in learning about what causes rosacea, this article is a good start.
    Well the doctor has always thought itís flushing and blushing

    Iíve not been seen by a dermatologist maybe thatís my next step I donít know :-(

  4. #4
    Senior Member Brady Barrows's Avatar
    Join Date
    Jun 2005
    Location
    Honolulu, HI, USA
    Posts
    4,782

    Default

    Quote Originally Posted by redattack View Post
    Well the doctor has always thought it’s flushing and blushing

    I’ve not been seen by a dermatologist maybe that’s my next step I don’t know :-(
    Seeing a dermatologist may prove helpful. That isn't a diagnosis, flushing and blushing are signs. What treatment did your physician prescribe? Did you read this post?
    Brady Barrows
    Join the RRDi

  5. #5
    Member
    Join Date
    Feb 2018
    Posts
    85
    Country: UK

    Default

    Quote Originally Posted by Brady Barrows View Post
    Seeing a dermatologist may prove helpful. That isn't a diagnosis, flushing and blushing are signs. What treatment did your physician prescribe? Did you read this post?
    Iím taking propranolol clonidine mertazipine. Iím hot in the kitchen right now and my face is burning right up

    Tablets donít seem work anymore

  6. #6
    Senior Member Brady Barrows's Avatar
    Join Date
    Jun 2005
    Location
    Honolulu, HI, USA
    Posts
    4,782

    Default

    Quote Originally Posted by redattack View Post
    I’m taking propranolol clonidine mertazipine. I’m hot in the kitchen right now and my face is burning right up

    Tablets don’t seem work anymore
    Possibly your physician wrote down in his notes your diagnosis is rosacea, because physicians have to write down in their notes a diagnosis in order to treat you with any prescription drug or other treatment for medical, ethical, and legal reasons. If you press your physician, he must tell you his diagnosis since you have the right to know his diagnosis. You could get a second opinion but you would need to know what the initial diagnosis is to compare.

    There are a number of treatments to avoid flushing and blushing. I have collected a list here (the three you mention are included in the list) which may help you in your quest for understanding what causes this. Diagnosing rosacea should be a straight forward process but there are some nuances you may not be aware of. Read this post if you are interested.
    Last edited by Brady Barrows; 18th March 2018 at 07:37 PM.
    Brady Barrows
    Join the RRDi

  7. #7
    Senior Member laser_cat's Avatar
    Join Date
    Jan 2017
    Posts
    594
    Country: United States

    Default

    Quote Originally Posted by redattack View Post
    I’m taking propranolol clonidine mertazipine. I’m hot in the kitchen right now and my face is burning right up

    Tablets don’t seem work anymore
    Have you tried tapering the clonidine at all? Or asking your derm if the clonidine + its potential for rebound could be contributing to your flushing? In addition, it's not uncommon that clonidine just stops working for some people.

    Flushing or vasomotor instability are acceptable diagnosis. It's important to rule out known causes but often what happens is there is no known cause; unfortunately the science is just not there yet. Honestly this is very hard for me as a patient to accept

    I actually don't think the particular diagnosis matters too much (assuming you have no known underlying cause) - my derms use different diagnoses sometimes in order to get certain medications covered under my insurance (such as dysesthesia, neurogenic rosacea, etc).

    This is a shot in the dark: I am female and find that high estrogen (eg high estrogen birth control, even daily flaxseeds) will make my flushing+burning worse. My father (in his 60's) experiences burning/flushing on his ears/neck every evening as well, but it wasn't a problem for most of his life. I wonder if estrogen might get higher in men as they age and if that might potentially contribute to flushing/burning in some cases

    Another shot in the dark: Sometimes certain supplements seem to help people. I know some have noticed some improvement with zinc, msm, quercetin + bromelain + vit C, niacinamide. It really is just trial and error unfortunately. I've not noticed anything personally with the ones I just listed, but small doses of (r) alpha lipoic acid helps with my nerve pain/burning.
    Last edited by laser_cat; 18th March 2018 at 09:08 PM.

  8. #8
    Member
    Join Date
    Feb 2018
    Posts
    85
    Country: UK

    Default

    Quote Originally Posted by laser_cat View Post
    Have you tried tapering the clonidine at all? Or asking your derm if the clonidine + its potential for rebound could be contributing to your flushing? In addition, it's not uncommon that clonidine just stops working for some people.

    Flushing or vasomotor instability are acceptable diagnosis. It's important to rule out known causes but often what happens is there is no known cause; unfortunately the science is just not there yet. Honestly this is very hard for me as a patient to accept

    I actually don't think the particular diagnosis matters too much (assuming you have no known underlying cause) - my derms use different diagnoses sometimes in order to get certain medications covered under my insurance (such as dysesthesia, neurogenic rosacea, etc).

    This is a shot in the dark: I am female and find that high estrogen (eg high estrogen birth control, even daily flaxseeds) will make my flushing+burning worse. My father (in his 60's) experiences burning/flushing on his ears/neck every evening as well, but it wasn't a problem for most of his life. I wonder if estrogen might get higher in men as they age and if that might potentially contribute to flushing/burning in some cases

    Another shot in the dark: Sometimes certain supplements seem to help people. I know some have noticed some improvement with zinc, msm, quercetin + bromelain + vit C, niacinamide. It really is just trial and error unfortunately. I've not noticed anything personally with the ones I just listed, but small doses of (r) alpha lipoic acid helps with my nerve pain/burning.
    Thanks for input as ever :-)

    How would I go about lowering my estrogen?

    Also as Iím always red from hot to cold and alcohol Iíve been told to try anti histamines wonder if that will help?

Similar Threads

  1. Rosacea redness. Face burns and redness doesn't go away
    By RosaceaGuy24(: in forum Newbie questions / Introduction
    Replies: 10
    Last Post: 5th July 2017, 03:07 AM
  2. bizarre disappearence of my rosacea..medical mystery indeed.
    By Ladonna in forum Similar and co-existing conditions
    Replies: 21
    Last Post: 18th June 2011, 09:47 PM
  3. Eucerin Redness relief -- redness reducing concealer wand
    By daftpunk in forum Topical and oral products (non-prescription)
    Replies: 2
    Last Post: 12th February 2010, 10:32 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •